Music Therapy in Trauma Conference

Understanding Trauma and Supporting Resilience in Music Therapy
(4 CMTEs/LCATs CE credits)

Friday, February 8, 2019,  from 9:00 a.m. - 12:30 p.m. 
Presenter: Jen Sokira
Larini Room, Public Square Molloy College, NY 

Conference Description
This program will provide participants with a brief overview of trauma and the myriad of ways it impacts the clients with whom music therapists work.  Grounded in the modern understanding that trauma is a whole-body experience, participants will increase their understanding of the neurobiological processes and symptoms of trauma, as well as provide concrete considerations for assessment and music therapy intervention.  Further, this course will explore music therapy within the greater realm of trauma-informed care, as well as resiliency theory as it relates to both direct and vicarious trauma.  Participants will be encouraged to reflect on their own experiences as they consider their self-care and vicarious resilience.

Breakfast will be provided.

Learning Objectives:

Participants will:

1. Demonstrate understanding of 3 common symptoms of trauma. (B 4 a-e)  
2. Develop understanding of the features of trauma-informed music therapy as they inform clinical thinking and treatment planning.  (I- D1, 3, 4, 9, 10; II A 1 a-h, 2 c, o, t, u, ao, 5j, z)  
3. Recognize and define trauma's effect on clients and communities. (I B4 a-l, 9, 13, C4)  
4. Demonstrate understanding of the importance of self-awareness, vicarious trauma, resiliency and self-care as it relates to providing trauma-informed music therapy. (IV A 1, 2, 3, 4; IV B3)

Speaker:  Jennifer Sokira, MMT, LCAT, MT-BC has extensive experience working with clients with trauma, developmental needs, and grief/end of life needs.  Jennifer is a clinical music therapist at the Resiliency Center of Newtown where she provides music psychotherapy and assists with community programming for clients who have been impacted by the 12/14/12 tragedy at Sandy Hook School.  She is also Founder and Executive Director of Connecticut Music Therapy Services, LLC, established in 2005 through which she has created opportunities for thousands of individuals in Connecticut to receive quality music therapy services from skillful and caring music therapists.

Jennifer serves as Past-President of the New England Region of the American Music Therapy Association, and is also an appointed member of the AMTA Ethics Board.  In addition to authoring two chapters and a published research study, Jennifer is a regular and invited presenter and guest lecturer locally, regionally and nationally on topics including trauma-informed care, music therapy business and ethics.  She is currently an advanced trainee in the Bonny Method of Guided Imagery in Music as well as a Level 2 trainee in Brainspotting.  She has additional training in Complicated Grief Treatment and she is a Life Is Good Playmaker.

Agenda

8:00-8:45 a.m.          Breakfast, Check-in, Housekeeping and Introductions   

8:45-9:35 a.m.          Foundations for Understanding Trauma (50 minutes)

-Introduction to trauma and trauma-informed clinical thinking
-Basic framework for understanding the neurobiology of trauma and bodily effects  

9:35-9:40 a.m.         5 minute break   

9:40-10:30 a.m.       Understanding Trauma Symptoms (50 minutes)

-Adverse Childhood Experiences -Common PTSD Symptoms -Experiential  

10:30-10:45 a.m.     15 minute break  

10:45-11:30 a.m.     Trauma Informed Music Therapy (45 minutes)

-Concepts of Trauma Informed Care as they relate to MT -Understanding and assessing responses in relation to client need and therapist training
-Creating collaborations to encourage resilient clients and communities  

11:30-11:35 p.m.     5 minute break  

11:35-12:20 p.m.     Resilience and Self-Care (45 minutes)

-Resilience theory and music therapy
-Considerations for therapist self-care.  

12:20-12:30 p.m.     Q+A (10 minutes)  

12:30 p.m. Evaluation and Closing

Continuing Education Credit
Music Therapy: CMTE
This conference is approved by the Certification Board for Music Therapists to award 4 Continuing Music Therapy Education Credits. The Provider maintains responsibility for program quality and adherence to CBMT Policies and Criteria for Continuing Music Therapy Education.

NYS Licensed Creative Arts Therapists: LCAT
Molloy College is an approved provider for CE credit from NY State for Licensed Creative Arts Therapists: approval number CAT-0015. This program is offered for 6 hours of CEU credit for Licensed Creative Arts Therapists.

Registration
Online registration is available by clicking here. Please note that if you are registering online, after you enter your charge card information you should click "Continue to Checkout" just once. It can take up to a minute or two for the charge to be processed. If you click more than once the system will void the registration and you will need to call the CE Office at 516-323-3550 to register.

Phone-in registration is available by calling 516.323.3550 with your MasterCard, Discover or Visa. To register in person, by fax or mail, please "To Come".

Tuition Rates:
Early Registration through December 20, 2018: $45
Regular Registration- December 21 to January 25, 2019: $55
Late Registration- January 26 to February 7:  $65
After February 7 or at the door:  $75
Molloy Full-Time Students, (Please use your Molloy email address when registering): $5
Non-Molloy Students (provide copy of student ID): $25
Molloy Faculty and Staff (Please use your Molloy email address when registering): No Charge
Molloy Alumni: 25% discount

Registration is limited. In-person registration the day of the conference is on a space available basis and cannot be guaranteed.

Online registration is available by clicking here. Phone-in registration is available by calling 516.323.3550 with your MasterCard, Discover or Visa. To register in person, by fax or mail, please "To Come".

Refund Policy: 
You may withdraw from the conference for a full refund up until February 7. No refunds are permitted after that date. However, substitutions can be made up until the day of the conference.

Location
The conference will be given in the Larini Room (Room 290A) on the second floor of the Public Square Building on Molloy's Rockville Centre campus located at 1000 Hempstead Ave, Rockville Centre, NY, 11571. Travel directions will be sent with your confirmation, but can also be downloaded by clicking here.

If you should need hotel arrangements, please click here for a list of area hotels or call 516.323.3554.

Conference Brochure
The conference brochure will be mailed in mid-November, 2018. To be placed on our mailing list or to be mailed a brochure, please contact Cindy Thomas, Assistant to the Director, Summer Sessions and Conference Services by email at: cthomas@molloy.edu or by phone at:516.323.3554.

Questions regarding registration?
Contact Cindy Thomas, Assistant to the Director, Summer Sessions and Conference Services
Email: cthomas@molloy.edu
Phone: 516.323.3554

The following are some links about our Music Therapy program that you may find interesting:
Video on Molloy's Graduate Music Therapy Program https://vimeo.com/90795256
Twitter Account for Molloy's Graduate Music Therapy Program https://twitter.com/MusicMolloy
Facebook Page for Molloy's Graduate Music Therapy Program https://www.facebook.com/Graduate-Music-Therapy-at-Molloy-College-101924705247/